How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29251
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I have Ben having upper middle abdominal pain of and on for

Customer Question

I have Ben having upper middle abdominal pain of and on for the last 3 years whith occasional diarea had a Ct scan and MRI and endoscopy all it showed was chronic gastrites coul that cause all the pain
JA: How long have you had the pain? What seems to make the pain better or worse?
Customer: 3 years nothing really just very umcofortable
JA: Anything else in your medical history you think the doctor should know?
Customer: No
Submitted: 1 month ago.
Category: Medical
Expert:  Dr Basu replied 1 month ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Did you have any stool test done?

If you have parasitic infection or even bacterial infection of the intestine it will not show up in scan or endoscopy.

Also what type of diet you follow usually?

Customer: replied 1 month ago.
i did it sibo
Expert:  Dr Basu replied 1 month ago.

Do you mean you have been diagnosed with SIBO?

Customer: replied 1 month ago.
Expert:  Dr Basu replied 1 month ago.

Have you been given any antibiotic like Rifaximin?

Customer: replied 1 month ago.
No
Expert:  Dr Basu replied 1 month ago.

Ok

SIBO is caused by the excessive bacterial growth in the small intestine.

They produce gas from undigested or partially digested certain food ingredients.

This can cause abdominal discomfort as well as diarrhea.

That is why an antibiotic course with Rifaximine is recommended for 2 weeks.

Then probiotics like lactobacilli capsules should be considered to populate the gut with healthy flora.

Diet plays a vital role.

Low FODMAP diet is recommended to prevent this condition.

Here is a link to low FODMAP diet:

http://www.fodmapliving.com/wp-content/uploads/2013/02/Stanford-University-Low-FODMAP-Diet-Handout.pdf

Best wishes